Aa
Aa
A
A
A
Close
Avatar universal

Significant myopic shift in 4 months

I have had a significant myopic shift since my last eye exam 4 months ago. I have Myasthenia Gravis, Sjogren's and CVID. I have been on oral steroids for 3 1/2 years. So, I also have Cushing's, insulin dependent diabetes, hypertension, high cholesterol, metabolic syndrome, etc. I also take Imuran, IV Gammaglobulin and IV Rituxan infusions. So, I am immunocompromised. My right eye shift has gone from -4.5 to -8.5 in just 4 months. But, my left eye has had no change. My optometrist is stumped. Eye exam is essentially normal. I do have a mild cataract. But,  she doesn't think it is causing such a significant shift. Any idea what might be the problem?
2 Responses
711220 tn?1251891127
MEDICAL PROFESSIONAL
Probably due to the steriods. This can accelerate an cataract in one eye.

Dr. O.
Avatar universal
Thank you. Any other reason for further testing? Since I take immunosuppressive medications, I have read that there is increased risk for cancers. Doctors are concerned because only one eye is being effected and so rapidly. Your thoughts?
Staci
Have an Answer?

You are reading content posted in the Eye Care Community

Top General Health Answerers
177275 tn?1511755244
Kansas City, MO
Avatar universal
Grand Prairie, TX
Avatar universal
San Diego, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Discharge often isn't normal, and could mean an infection or an STD.
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.